Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 277, NWS Hastings, NE

July 25, 2012Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 25, 2012, 7:28 PM CDT for Mitchell County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 7:28 PM CDT (00:28 UTC)
Expired
Jul 25, 2012, 7:59 PM CDT
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:28 PM CDTTSTM WND GST 601 Nw Simpson, KSESTIMATED 60 MPH WIND GUSTS. ROUND HAY BALE ROLLED ACROSS ROAD NEAR GREENWOOD CEMETARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS53 KGID 260028
SVRGID
KSC123-260115-
/O.NEW.KGID.SV.W.0277.120726T0028Z-120726T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF ASHERVILLE...OR 10 MILES SOUTH OF BELOIT...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHERVILLE AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3939 9817 3948 9793 3938 9792 3923 9794
      3922 9816
TIME...MOT...LOC 0028Z 248DEG 15KT 3933 9805
WIND...HAIL 60MPH 1.00IN

$$

FAY
3 follow-up statements
315 
WWUS53 KGID 260039
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
739 PM CDT WED JUL 25 2012

KSC123-260115-
/O.CON.KGID.SV.W.0277.000000T0000Z-120726T0115Z/
MITCHELL KS-
739 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MITCHELL COUNTY UNTIL 815 PM CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF ASHERVILLE TO
SIMPSON TO BARNARD...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SIMPSON AND ASHERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3923 9811 3940 9815 3948 9793 3938 9792
      3923 9794
TIME...MOT...LOC 0039Z 248DEG 15KT 3939 9805 3938 9793
          3924 9803
WIND...HAIL 60MPH 1.00IN

$$

FAY
381 
WWUS53 KGID 260050
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT WED JUL 25 2012

KSC123-260115-
/O.CON.KGID.SV.W.0277.000000T0000Z-120726T0115Z/
MITCHELL KS-
750 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MITCHELL COUNTY UNTIL 815 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ASHERVILLE...OR 7 MILES
SOUTHEAST OF BELOIT...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHERVILLE AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3923 9805 3942 9808 3948 9793 3938 9792
      3923 9794
TIME...MOT...LOC 0050Z 238DEG 14KT 3940 9799
WIND...HAIL 60MPH <.75IN

$$

FAY
806 
WWUS53 KGID 260059
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
759 PM CDT WED JUL 25 2012

KSC123-260109-
/O.CAN.KGID.SV.W.0277.000000T0000Z-120726T0115Z/
MITCHELL KS-
759 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3923 9805 3942 9808 3948 9793 3938 9792
      3923 9794
TIME...MOT...LOC 0059Z 238DEG 14KT 3942 9795

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:07 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 25, 7:07 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT WED JUL 25 2012

.UPDATE...THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE AS
TEMPERATURES HAVE DROPPED OFF FOLLOWING THE PASSAGE OF A COLD
FRONT AND WITH THE DEVELOPMENT OF CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT WED JUL 25 2012/

AVIATION...00Z TAF. SCATTERED THUNDERSTORMS DEVELOPED IN THE
VCNTY OF KGRI EARLIER THIS AFTERNOON AND THE BRUNT OF THE
CONVECTION HAS SHIFTED WELL SOUTH OF THE TERMINAL..ALTHOUGH SOME
WEAKER SHOWERS AND ISOLATED TSTMS WERE STILL OCCURING NORTH OF
KGRI. WILL CONTINUE TO INCLUDE TSTM POTENTIAL FOR THE TERMINAL FOR
THE FIRST FEW HOURS OF THE TAF...WITH DRY CONDITIONS AFTER DARK.
OUTFLOW BOUNDARY AND COLD FRONT HAS PASSED KGRI AND WINDS WILL
REMAIN FROM A NORTHERLY DIRECTION.

PREV DISCUSSION... /ISSUED 323 PM CDT WED JUL 25 2012/

SHORT TERM...TONIGHT AND THURSDAY. MAIN FORECAST CONCERNS WILL BE
THUNDERSTORMS TONIGHT AND TEMPERATURES ON THURSDAY.

CURRENT RADAR SHOWS SHOWERS IN THE NORTHWEST PART OF THE FORECAST
AREA BUT THERE HAS BEEN LITTLE CHANGE IN LOCATION AND INTENSITY.
SURFACE ANALYSIS SHOWS A COLD FRONT DRIFTING THROUGH THE FORECAST
AREA THIS AFTERNOON. THE WINDS ARE NOT STRONG ON EITHER SIDE OF THE
FRONT AND THE LOCATION IS SHOWING UP MAINLY ON RADAR FROM NEAR YORK
NEBRASKA TO PHILLIPSBURG KANSAS AT THIS TIME.

THE LOCATION OF THE FRONT WILL BE IMPORTANT AS THUNDERSTORMS DEVELOP
THIS AFTERNOON AND EVENING. EXPECT THE THUNDERSTORMS TO DEVELOP
BEHIND THE FRONT IN THE AREA WHERE DEW POINTS ARE POOLING THIS
AFTERNOON. THE TIMING FOR THE THUNDERSTORMS SHOULD BE LATE THIS
AFTERNOON...THEN CONTINUE INTO THE EVENING. THE FRONT SHOULD
CONTINUE TO MOVE TO THE EAST/SOUTHEAST DURING THE EVENING AND
THUNDERSTORM CHANCES WILL MOVE TO THE SOUTHEAST PART OF THE FORECAST
AREA DURING THE EVENING AND INTO THE OVERNIGHT HOURS. BY LATE
TONIGHT THE THUNDERSTORMS SHOULD BE COMING TO AN END IN THE
NORTHWEST. SEVERE WEATHER IS POSSIBLE WITH THE STORMS. A DEEP
INVERTED V SOUNDING WOULD INDICATE THAT THE MOST LIKELY EVENTS WOULD
BE GUSTY WINDS. THERE IS GOOD MUCAPE IN THE EASTERN PART OF THE
FORECAST AREA DURING THE LATE AFTERNOON AND EARLY EVENING OF AROUND
5000 J/KG...BUT THERE IS WEAK SHEAR.

THE FRONT SHOULD BE TO THE SOUTHEAST OF THE FORECAST AREA BY
THURSDAY MORNING AND SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY.
TEMPERATURES WILL BE NOTABLY COOLER ON THURSDAY WITH READINGS ONLY
IN THE MID TO UPPER 90S.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. THERE WILL BE ON AND
OFF CHANCES FOR THUNDERSTORMS THROUGH THE PERIOD WITH ABOVE NORMAL
TEMPERATURES...BUT STILL COOLER THAN THE RECENT HEAT WAVE.

GENERALLY NORTHWEST FLOW WILL PERSIST THROUGH THE PERIOD. WITH THE
NORTHWEST FLOW THERE WILL BE SEVERAL MAINLY WEAK UPPER LEVEL WAVES
THAT MOVE THROUGH THE AREA. THERE WILL BE ON AND OFF CHANCES FOR
THUNDERSTORMS THROUGH MUCH OF THE PERIOD. THE BEST CHANCES WILL BE
AFTERNOON AND OVERNIGHT...BUT THERE WILL BE OTHER CHANCES AS WELL.
THERE WILL BE A WAVE THAT MOVES THROUGH FRIDAY NIGHT INTO SATURDAY
THAT IS A LITTLE STRONGER. THERE IS ALSO A COLD FRONT THAT MOVES
THROUGH THE AREA SUNDAY NIGHT AND MONDAY WITH A STRONGER UPPER LEVEL
WAVE. OTHERWISE THERE WILL JUST BE ON AND OFF CHANCES AND TIMING THE
INDIVIDUAL WAVES AS THEY COME THROUGH IS A CHALLENGE. ONE THING TO
NOTE IS THAT EVEN THOUGH THERE ARE CHANCES FOR PRECIPITATION MOST OF
THE TIME IS SHOULD BE VERY SPOTTY.

TEMPERATURES WILL BE COOLER THAN RECENTLY WITH READINGS MOSTLY IN
THE 90S. THERE WILL BE A SLIGHT CLIMB IN TEMPERATURES FROM FRIDAY
THROUGH SUNDAY THEN A BIT COOLER BEHIND THE NEXT COLD FRONT AGAIN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jul 25, 7:08 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT WED JUL 25 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
708 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT FOR NORTH CENTRAL
KANSAS AND LOCATIONS SOUTH OF A LINE FROM ALMA TO GENOA IN
NEBRASKA. THE STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETWEEN FRIDAY NIGHT AND SUNDAY NIGHT...THERE IS A CHANCE FOR MAINLY
NIGHTTIME THUNDERSTORMS ACROSS PARTS OF THE OUTLOOK AREA...WITH
ADDITIONAL STORM CHANCES ARRIVING DURING THE DAYTIME HOURS MONDAY
AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL MIDNIGHT FOR LOCATIONS
SOUTH OF A LINE FROM ALMA TO GENOA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 25, 6:19 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT WED JUL 25 2012

KSZ018-252345-
OSBORNE KS-
619 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 645
PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LURAY...OR 38 MILES
SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3913 9900 3939 9899 3947 9849 3913 9848
      3913 9849
TIME...MOT...LOC 2319Z 245DEG 11KT 3923 9875

BRYANT
Special weather statement, Jul 25, 6:29 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT WED JUL 25 2012

KSZ007-019-260000-
JEWELL KS-MITCHELL KS-
629 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL AND
NORTHEASTERN MITCHELL COUNTIES UNTIL 700 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF JEWELL...OR 10 MILES NORTHWEST
OF BELOIT...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JEWELL...
  RANDALL...
  SCOTTSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3965 9832 3974 9793 3968 9792 3947 9792
      3946 9793 3944 9826
TIME...MOT...LOC 2329Z 245DEG 12KT 3960 9818

BRYANT
Special weather statement, Jul 25, 6:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CDT WED JUL 25 2012

KSZ018-260015-
OSBORNE KS-
644 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 715
PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LURAY...OR 43 MILES
SOUTHWEST OF BELOIT...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3933 9905 3943 9849 3913 9849 3913 9905
TIME...MOT...LOC 2344Z 252DEG 10KT 3918 9881

BRYANT
Special weather statement, Jul 25, 6:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT WED JUL 25 2012

KSZ019-260015-
MITCHELL KS-
646 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 715 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARNARD...OR 20 MILES SOUTH OF BELOIT...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN MITCHELL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3931 9827 3937 9792 3922 9792 3921 9796
      3921 9823
TIME...MOT...LOC 2346Z 237DEG 15KT 3918 9810

BRYANT
Special weather statement, Jul 25, 7:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT WED JUL 25 2012

KSZ019-260045-
MITCHELL KS-
712 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 745 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ASHERVILLE...OR 11 MILES
SOUTH OF BELOIT...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIMPSON...
  ASHERVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3921 9826 3924 9827 3936 9827 3948 9793
      3938 9792 3922 9792 3921 9796
TIME...MOT...LOC 0012Z 210DEG 23KT 3934 9802

BRYANT
Local storm report, Jul 25, 7:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     10 S BELOIT             39.32N 98.11W
07/25/2012  E55 MPH          MITCHELL           KS   COUNTY OFFICIAL

            WIND GUSTS AT 50 TO 55 MPH.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:12 PM CDTSpecial Weather StatementGIDMitchell33 min
Jul 25, 8:47 PM CDTSpecial Weather StatementGIDSmith28 min
Jul 25, 11:19 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.